Alert archive / Texas / Tornado Warnings in 2025
Tornado Warning 6, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this tornado warning at May 6, 2025, 12:27 AM CDT for 4 counties in Texas. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2025, 12:27 AM CDT (05:27 UTC)
- Expired
- May 6, 2025, 12:43 AM CDT
- In force
- 16 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
Counties Crane County, TX, Pecos County, TX, Reeves County, TX, Ward County, TX
The radar
The Midland/Odessa radar (KMAF), 96 km from the middle of the area, began a volume at 05:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 8:57 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 769 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 544 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 13.6
The text
As transmitted.
092
WFUS54 KMAF 060527
TORMAF
TXC103-371-389-475-060600-
/O.NEW.KMAF.TO.W.0006.250506T0527Z-250506T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Midland/Odessa TX
1227 AM CDT Tue May 6 2025
The National Weather Service in Midland has issued a
* Tornado Warning for...
North central Pecos County in southwestern Texas...
Eastern Reeves County in southwestern Texas...
Southeastern Ward County in western Texas...
West central Crane County in western Texas...
* Until 100 AM CDT.
* At 1227 AM CDT, a severe thunderstorm capable of producing a
tornado was located 10 miles west of Grandfalls, or 20 miles south
of Monahans, moving east at 45 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Grandfalls around 1230 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Royalty, Imperial, Imperial Reservoir, and Cordona Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3126 10311 3141 10314 3149 10256 3119 10253
TIME...MOT...LOC 0527Z 261DEG 38KT 3131 10302
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
911 follow-up statement
976 WWUS54 KMAF 060543 SVSMAF Severe Weather Statement National Weather Service Midland/Odessa TX 1243 AM CDT Tue May 6 2025 TXC103-371-389-475-060553- /O.CAN.KMAF.TO.W.0006.000000T0000Z-250506T0600Z/ Pecos TX-Reeves TX-Ward TX-Crane TX- 1243 AM CDT Tue May 6 2025 ...THE TORNADO WARNING FOR NORTH CENTRAL PECOS...EASTERN REEVES... SOUTHEASTERN WARD AND WEST CENTRAL CRANE COUNTIES IS CANCELLED... The tornado threat has diminished and the Tornado Warning has been cancelled. However, large hail and damaging winds remain likely and a Severe Thunderstorm Warning remains in effect for the area. A Tornado Watch remains in effect until 400 AM CDT for western and southwestern Texas. && LAT...LON 3126 10311 3141 10314 3149 10256 3119 10253 TIME...MOT...LOC 0541Z 261DEG 38KT 3134 10282 $$ 91
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this tornado warning went out at May 5, 6:33 PM CDT, 5 hours 54 minutes earlier. Its key messages:
- Updated at 629 PM CDT Mon May 5 2025
- Widespread severe weather including large hail, damaging winds, and tornadoes expected this afternoon through the overnight hours across southeast New Mexico, Trans Pecos, and Permian Basin.
Area forecast discussion, May 5, 6:33 PM CDT, 5 hours 54 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
633 PM CDT Mon May 5 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 629 PM CDT Mon May 5 2025
- Widespread severe weather including large hail, damaging winds,
and tornadoes expected this afternoon through the overnight
hours across southeast New Mexico, Trans Pecos, and Permian
Basin.
&&
.SHORT TERM...
(This afternoon through Tuesday night)
Issued at 137 PM CDT Mon May 5 2025
The upper-level trough, visible on water vapor satellite imagery,
continues to make its way through Arizona towards New Mexico this
afternoon. Meanwhile, a dryline is sharpening up over the western
portions of the area. This dryline will continue to migrate into
western/central portions of the Permian Basin later this afternoon
and extend down towards the Big Bend. Lift associated with the
approaching trough, along with continued difluence aloft and
convergence along the dryline, will encourage the development of a
few isolated supercells this afternoon. These storms would attempt
to become severe given MUCAPE values of 1500-2500 J/kg and 0-6 km
shear of 50-60 kts (up to 70 kts locally). All modes of severe
weather would be possible, though very large hail and damaging winds
would be the primary concern. Tonight (roughly around midnight), a
second round of storms is expected to fire up in southeast New
Mexico and far west Texas off the retreating dryline as a 40-50 kt
low-level jet develops. These storms will quickly coalesce into a
line, and would continue to pose a threat of all modes of severe
weather (especially given the increasing low-level shear associated
with the low-level jet - this would help increase the tornado threat
somewhat). At this time, the highest storm chances look to be for
the Permian Basin and Trans-Pecos regions (60-90% chance). Ample
moisture and the potential for heavy downpours suggests some
flooding may be another concern. As a result, a Flood Watch is in
effect for far northern portions of the Permian Basin (though
localized flooding can be expected for other locations as well).
The line clears the area before Tuesday morning, and behind it will
come more pleasant conditions (besides some leftover breezy winds
into the afternoon tomorrow). These more pleasant conditions will
continue into the Long Term Period!
Sprang
&&
.LONG TERM...
(Wednesday through Sunday)
Issued at 137 PM CDT Mon May 5 2025
The slow progression of the upper storm system over the Arklatex
will keep our region in generally northerly flow aloft through the
rest of this week. This means near to below normal temperatures will
continue with highs in the 70s/80s and lows in the 50s. A
disturbance or two could rotate around the backside of the upper
trough and bring some isolated showers through Friday, but the
majority of the area will remain dry. Mid level ridging builds in
this weekend helping temperatures return to normal. Hotter
conditions could return early next week.
&&
.AVIATION...
(00Z TAFS)
Issued at 629 PM CDT Mon May 5 2025
Southerly/southeasterly winds at terminals shift to northwesterly
by 04Z-09Z Tuesday, then shift to southwesterly and become gusty
14Z-17Z into end of TAF period. VFR CIGs except for MVFR or lower
in showers/storms over SE NM plains into Permian Basin from
beginning of TAF period into 15Z, then VFR forecast at all
terminals. MVFR or lower VIS in regions of haze, blowing dust,
and/or showers/storms, but due to uncertainty in timing and
coverage, left out mention in TAFs. Highest chance of
showers/storms across northern SE NM plains into Permian Basin
from beginning of TAF period into 08Z, then decreasing into 15Z,
with rain chances remaining near zero into end of period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 58 77 51 81 / 90 10 0 0
Carlsbad 51 74 51 76 / 70 10 0 10
Dryden 60 85 59 87 / 70 0 0 10
Fort Stockton 57 80 55 82 / 70 0 0 10
Guadalupe Pass 48 66 49 70 / 40 0 0 10
Hobbs 50 72 47 74 / 90 0 0 0
Marfa 47 71 46 77 / 20 0 0 10
Midland Intl Airport 57 77 53 80 / 90 0 0 0
Odessa 57 76 53 79 / 90 0 0 0
Wink 55 79 53 83 / 80 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch through Tuesday morning for Borden-Dawson-Gaines-
Scurry.
NM...Flood Watch through late tonight for Central Lea-Northern Lea.
&&
SHORT TERM...13
LONG TERM....29
AVIATION...94In the hours before
Local storm report, May 5, 7:07 PM CDT, 5 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
707 PM CDT Mon May 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM Hail Stanton 32.13N 101.79W
05/05/2025 M1.75 Inch Martin TX Public
Golf ball size hail reported in Stanton by
the public. Time was estimated by report and
radar.
&&
KMLLocal storm report, May 5, 7:08 PM CDT, 5 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
708 PM CDT Mon May 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM Hail 7 N Florey 32.55N 102.62W
05/05/2025 M1.00 Inch Gaines TX Public
Report from mPING: Quarter (1.00 in.).
&&
KMLLocal storm report, May 5, 7:39 PM CDT, 4 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
739 PM CDT Mon May 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM Landspout 1 N Otis 32.37N 104.17W
05/05/2025 Eddy NM Public
Short-lived (less than 2 minutes) landspout
observed by the public 5 miles SE of
Carlsbad moving north-northeastward around
6:18 PM MDT/7:18 PM CDT. Landspout width was
approximately 25 yards.
&&Local storm report, May 5, 8:30 PM CDT, 3 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
830 PM CDT Mon May 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM Hail 2 E Carlsbad 32.40N 104.20W
05/05/2025 M1.00 Inch Eddy NM Public
Public reports of quarter size hail. Time
was estimated by radar.
&&
KMLLocal storm report, May 5, 8:50 PM CDT, 3 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
850 PM CDT Mon May 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM Hail Carlsbad North 32.44N 104.22W
05/05/2025 M2.50 Inch Eddy NM Public
Multiple reports of Golf to Tennis ball size
hail. Time was estimated by radar.
&&
KMLThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:23 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 48 min |
| May 5, 7:24 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 51 min |
| May 5, 8:20 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Winkler | 55 min |
| May 5, 8:24 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Winkler | 51 min |
| May 5, 8:58 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Winkler | 47 min |
| May 5, 9:11 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 64 min |
| May 5, 9:40 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 24 min |
| May 5, 9:48 PM CDT | Flash Flood Warning | MAF | Andrews | 3 hr |
| May 5, 10:09 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Gaines | 24 min |
| May 5, 10:25 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves | 65 min |
| May 5, 11:03 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Winkler | 30 min |
| May 5, 11:17 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 58 min |
| May 5, 11:19 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Winkler | 42 min |
| May 5, 11:22 PM CDT | Severe Thunderstorm Warning | MAF | Loving | 38 min |
| May 5, 11:31 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves, Ward | 29 min |
| May 5, 11:34 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Ward, Winkler | 56 min |
| May 5, 11:54 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Loving, Winkler | 66 min |
| May 5, 11:58 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Loving, Pecos, Reeves, Ward and 1 more | 47 min |
| May 6, 12:06 AM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 24 min |
| May 6, 12:08 AM CDT | Severe Thunderstorm Warning | MAF | Pecos, Upton | 67 min |
| May 6, 12:32 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 31 min |
| May 6, 12:39 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Gaines, Loving, Ward, Winkler | 66 min |
| May 6, 12:42 AM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Ward | 63 min |
| May 6, 1:01 AM CDT | Severe Thunderstorm Warning | MAF | Pecos | 14 min |
| May 6, 1:23 AM CDT | Severe Thunderstorm Warning | MAF | Pecos | 67 min |
| May 6, 1:40 AM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Midland, Upton | 65 min |
| May 6, 2:47 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Midland, Reagan, Upton | 58 min |
| May 6, 3:52 AM CDT | Special Weather Statement | MAF | Howard, Mitchell | 38 min |
Nearby
Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.